Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Gray, ME

June 8, 2012Cumberland County, Oxford County, York County, Maine; Belknap County, Carroll County, Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 8, 2012, 8:02 PM EDT for Cumberland County, Oxford County, York County, Maine; Belknap County, Carroll County, Grafton County, New Hampshire. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2012, 8:02 PM EDT (00:02 UTC)
Expired
Jun 8, 2012, 8:45 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Cumberland County, ME, Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:05 PM EDTHAIL 1Wentworth, NH
Jun 8, 8:26 PM EDTHAIL 0.25North Conway, NH
Jun 8, 8:35 PM EDTHAIL 0.5Plymouth, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS51 KGYX 090002
SVRGYX
MEC005-017-031-NHC001-003-009-090045-
/O.NEW.KGYX.SV.W.0015.120609T0002Z-120609T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
802 PM EDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
  CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  SOUTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHWESTERN YORK COUNTY IN SOUTHWEST MAINE...
  NORTHWESTERN CUMBERLAND COUNTY IN MAINE...

* UNTIL 845 PM EDT...

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES NORTHEAST OF GLEN TO 12 MILES NORTHWEST OF TAMWORTH
  TO 11 MILES NORTHWEST OF GROTON...OR ALONG A LINE EXTENDING FROM 14
  MILES NORTH OF FRYEBURG TO 14 MILES EAST OF LINCOLN TO 14 MILES
  NORTHWEST OF PLYMOUTH...AND MOVING SOUTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  CONWAY...CONWAY...GROTON...PLYMOUTH...FRYEBURG...TAMWORTH...
  SANDWICH...WHITE LAKE STATE PARK...HOLDERNESS...ASHLAND...
  MOULTONBOROUGH...BRIDGTON...MEREDITH...HIRAM...NAPLES...
  EFFINGHAM...KEZAR FALLS...OSSIPEE...CORNISH...SEBAGO LAKE STATE
  PARK...RAYMOND...WOLFEBORO AND LACONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4402 7146 4430 7092 4405 7056 4396 7038
      4364 7089 4347 7152 4384 7210
TIME...MOT...LOC 0002Z 311DEG 33KT 4418 7092 4396 7135
          4381 7188

$$

MARINE
2 follow-up statements
628 
WWUS51 KGYX 090025
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
825 PM EDT FRI JUN 8 2012

MEC005-017-031-NHC001-003-009-090045-
/O.CON.KGYX.SV.W.0015.000000T0000Z-120609T0045Z/
BELKNAP NH-OXFORD ME-CARROLL NH-GRAFTON NH-YORK ME-CUMBERLAND ME-
825 PM EDT FRI JUN 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CUMBERLAND...NORTHWESTERN YORK...SOUTHERN GRAFTON...
CARROLL...SOUTH CENTRAL OXFORD AND NORTHERN BELKNAP COUNTIES...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM BRIDGTON TO 10 MILES 
NORTHEAST OF MOULTONBOROUGH TO 6 MILES SOUTHWEST OF 
PLYMOUTH...MOVING SOUTHEAST AT 40 MPH.

RADAR INDICATED THAT THE STRONGEST OF THE STORMS IS IN THE CONWAY 
AREA...WHICH WILL LIKELY BE IN THE REGION OF DAMAGING WINDS.  TOWNS 
EAST OF THIS REGION...PARTICULARY FRYEBURG...BROWNFIELD AND HEBRON 
SHOULD ALSO TAKE COVER FROM THIS STORM!

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
HARBOR...DENMARK...FREEDOM...MEREDITH...NEW HAMPTON...MOUTLONBOROUGH
BAY...MELVIN VILLAGE...HIRAM...NAPLES...TUFTONBORO...PORTER...
EFFINGHAM...KEZAR FALLS...CASCO...WEIRS BEACH...WEST BALDWIN...
OSSIPEE...SEBAGO LAKE STATE PARK...AHERN STATE PARK...CORNISH...
BRIDGEWATER...MIRROR LAKE...PARSONSFIELD...THE BROAD...EAST SEBAGO...
BIG BASIN...ELLACOYA STATE PARK...WOLFEBORO BAY...WENTWORTH STATE
PARK...WEST NEWFIELD...RAYMOND...WOLFEBORO...LACONIA AND GILFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4388 7128 4393 7115 4398 7114 4407 7124
      4428 7090 4405 7056 4396 7038 4364 7089
      4347 7152 4384 7210
TIME...MOT...LOC 0022Z 311DEG 33KT 4402 7076 4381 7120
          4367 7173

$$
JC
965 
WWUS51 KGYX 090043
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
843 PM EDT FRI JUN 8 2012

NHC001-009-090047-
/O.CAN.KGYX.SV.W.0015.000000T0000Z-120609T0045Z/
BELKNAP NH-GRAFTON NH-
843 PM EDT FRI JUN 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRAFTON AND NORTHERN
BELKNAP COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4370 7115 4374 7125 4384 7114 4392 7097
      4399 7110 4403 7108 4409 7089 4405 7056
      4396 7038 4364 7089
TIME...MOT...LOC 0037Z 311DEG 33KT 4393 7062 4372 7106
          4358 7159

$$

MEC005-017-031-NHC003-090045-
/O.CON.KGYX.SV.W.0015.000000T0000Z-120609T0045Z/
OXFORD ME-CARROLL NH-YORK ME-CUMBERLAND ME-
843 PM EDT FRI JUN 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CUMBERLAND...NORTHWESTERN YORK...EAST CENTRAL
CARROLL AND SOUTH CENTRAL OXFORD COUNTIES...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BOWING LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRYEBURG TO 
BROMNFIELD AND POINTS SOUTH TO NORTHERN PORTIONS OF TUFTONBOROUGH 
...MOVING SOUTHEAST AT 35 MPH.

THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL AND DAMAGING 
WINDS.  TAKE COVER IF YOU LIVE IN DENMARK...HIRAM...PORTER AND 
EFFINGHAM! BRIEF TORNADOES CAN OCCASSIONALLY OCCUR IN STORMS IN 
LONG-LIVED BOW ECHOES SUCH AS THIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4370 7115 4374 7125 4384 7114 4392 7097
      4399 7110 4403 7108 4409 7089 4405 7056
      4396 7038 4364 7089
TIME...MOT...LOC 0037Z 311DEG 33KT 4393 7062 4372 7106
          4358 7159

$$
JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:29 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 8, 7:29 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
729 PM EDT FRI JUN 8 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING AND WILL PUSH
OFFSHORE AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION
SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL MOVE OFFSHORE ON
MONDAY AND WILL REMAIN ANCHORED OFF THE EAST COAST THROUGH
TUESDAY. A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST ON
WEDNESDAY. LOW PRESSURE WILL FORM ON THE FRONT OVER SOUTHERN NEW
ENGLAND AS IT SHIFTS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY.
LOW PRESSURE WILL SLOWLY DRIFT SOUTHEAST THURSDAY NIGHT THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE...
NEXT BATCH QUICKLY DEVELOPING OVER NRN NH AND THE MTNS OF ME AND
HEADING SE. WINDS CONT TO VEER AND THIS BATCH SHOULD BE MOVING
MORE TOWARDS THE SE THAN THE FIRST BATCH. SRN NH AND INTERIOR YORK
CO HAVE NOT BEEN WORKED OVER YET FROM THE FIRST SET OF STORMS AND
THIS AREA WILL BE CLOSELY MONITORED FOR SVR WX POTENTIAL. INFLOW
AND HELICITY VALUES WILL BE HIGHER FOR THIS NEW BAND.

DAMAGING WINDS OCCURRED JUST N OF LEEDS TODAY...WITH ONE INCH HAIL
IN THE SEBAGO/GORHAM AREA WITH THE PAST SET OF STMS.

PREV DISC...
COLD FRONT APPROACHING FROM THE NORTHWEST CURRENTLY DRIVING A
LINE OF THUNDERSTORMS THROUGH THE MOUNTAINS OF MAINE AND NEW
HAMPSHIRE EARLY THIS AFTERNOON. OTHER SCATTERED CONVECTION POPPING
RANDOMLY ACROSS WESTERN NEW ENGLAND AND SOUTHERN NEW HAMPSHIRE.

HIGH CLOUDS LIMITING HEATING SOMEWHAT BUT WITH FREEZING LEVELS
RUNNING 8 TO 9 K FT WON'T TAKE MUCH TO PRODUCE HAIL. IN ADDITION TO
HAIL...INCREASING DYNAMICS AND SHEAR LATER THIS AFTERNOON AND THIS
EVENING MAY PRODUCE SOME BOWING LINE SEGMENTS AND WIND DAMAGE. SPC
DOWN-PLAYING THE POSSIBILITY OF A WATCH ATTM BUT WILL BE MONITORING
THE SITUATION.

EXPECT MUCH OF THIS ACTIVITY TO PUSH EAST OF THE FORECAST AREA BY
MIDNIGHT WITH CLEARING SKIES AND SOME LIGHT PATCHY FOG IN SPOTS.
SHOULD SEE LOWS OVERNIGHT IN THE 40S TO NEAR 50.

&&

.SHORT TERM /SATURDAY NIGHT/...
FINALLY SOME MORE SETTLED WEATHER FOR THE WEEKEND AS HIGH PRESSURE
BUILDS OVER THE NORTHEAST. LOOKING FOR MOSTLY SUNNY SKIES SATURDAY WITH
HIGHS IN THE 70S TO NEAR 80.

MOSTLY CLEAR SATURDAY NIGHT. LIGHT WINDS AND SOME FAIRLY DRY AIR
WILL ALLOW TEMPS TO DROP INTO THE LOWER TO TO MID 40S IN THE NORTH
AND MID 40S TO NEAR 50 IN THE SOUTH.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPR LVL RIDGE AND SFC HIGH PRES BUILD OVER THE NE SUNDAY THRU
TUESDAY BRINGING DRY AND WARMER WX TO THE FCST AREA. H5 TEMPS WARM
FROM THE W AND WILL PUSH TEMPS TO VERY MILD LEVELS. HOWEVER AS THE
HIGH DRIFTS TO THE E ONSHORE FLOW AND/OR SEA BREEZES WILL KEEP
COASTAL AREAS AND ADJACENT INTERIOR MAINE ZONES A LITTLE COOLER.

THE UPR LVL RIDGE BEGINS TO BREAK DOWN TUESDAY NGT AS AN UPR LVL
TROF TO THE W PUSHES E THRU THE GREAT LAKES. THE SFC HIGH WEAKENS
CONSIDERABLY AS A SFC LOW AND ASSOCIATED FRONTAL BOUNDARY SLOWLY
MOVE TO THE E TUESDAY NGT. THE UPR LVL TROF AND SFC FNT MOVE INTO
THE NE WEDNESDAY AND WEDNESDAY NGT BRINGING SHRA AND PSBL TSTMS. THE
UPR LVL SYSTEM STALLS OVER THE REGION WITH THE SFC LOW AND FNT DOING
THE SAME. THIS WILL LIKELY KEEP SHRA AND PSBL TSTMS AROUND THURSDAY
AND THURSDAY NGT. THESE WX FEATURES WEAKEN AND MOVE OFFSHORE FRIDAY
ALLOWING SLOW IMPROVEMENT IN OUR WX.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY
AND SUNDAY NGT. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...IFR/LIFR CEILINGS ALONG THE MAINE COAST THIS
EVENING...IMPROVING TO VFR AFTER MIDNIGHT. VFR SATURDAY AND
SATURDAY NIGHT.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...VFR THRU TUESDAY NGT.
LOWERING CIG/VSBY TO IFR OR LOWER WITH DEVELOPING SHRA AND PSBL
TSTMS DURING THE DAY WEDNESDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS...ALTHOUGH SOME THUNDERSTORMS THIS EVENING
COULD PRODUCE BRIEFLY GUSTY WINDS.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...HIGH PRES KEEPS WINDS AND
SEAS BELOW SCA LEVELS SUNDAY THRU TUESDAY. AN INCREASINGLY
SOUTHERLY FLOW AHEAD OF AN APPROACHING LOW AND CD FNT COULD PUSH
WINDS AND SEAS TO SCA LEVELS ON WEDNESDAY

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 8, 7:32 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
732 PM EDT FRI JUN 8 2012

ANZ150>154-MEZ007>009-012>014-018>028-NHZ001>010-013-014-092345-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
732 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW
HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE...PENOBSCOT BAY...THE
COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE
COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE
COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLY THROUGH THIS EVENING IN ADVANCE
OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME
SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 8, 5:43 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
543 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             CAPE ELIZABETH          43.56N  70.20W
06/08/2012  E0.88 INCH       CUMBERLAND         ME   PUBLIC

&&

CORRECTED EVENT TIME

EVENT NUMBER GYX1200070

MC
Local storm report, Jun 8, 5:47 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
547 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     2 NE LEEDS              44.32N  70.09W
06/08/2012                   KENNEBEC           ME   UTILITY COMPANY

            OVER 600 POWER OUTAGES IN LEEDS TREES ON WIRES

&&

EVENT NUMBER GYX1200071

MC
Local storm report, Jun 8, 5:49 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
549 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             SOUTH PORTLAND          43.64N  70.24W
06/08/2012  E0.70 INCH       CUMBERLAND         ME   PUBLIC

&&

EVENT NUMBER GYX1200072

MC
Local storm report, Jun 8, 6:05 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
605 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             5 E ANDOVER             44.64N  70.65W
06/08/2012  E1.00 INCH       OXFORD             ME   PUBLIC

            VERY STRONG WINDS AND HAIL

&&

EVENT NUMBER GYX1200073

MC
Special weather statement, Jun 8, 6:48 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
648 PM EDT FRI JUN 8 2012

NHZ002-003-082330-
NORTHERN GRAFTON-SOUTHERN COOS-
648 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWEST COOS COUNTY AND
NORTHERN GRAFTON COUNTY THROUGH 730 PM EDT...

AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES NORTHWEST OF LISBON...OR ABOUT
9 MILES SOUTHWEST OF ST. JOHNSBURY...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LISBON...LANDAFF
CENTER...SUGAR HILL...LITTLETON...FRANCONIA...EASTON...FOREST LAKE
STATE PARK...BETHLEHEM...FRANCONIA NOTCH STATE PARK AND WHITEFIELD
THROUGH 730 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4430 7204 4432 7204 4434 7198 4435 7191
      4434 7186 4436 7182 4439 7181 4442 7177
      4437 7141 4404 7158 4421 7207 4424 7206
      4428 7207

MARINE
Special weather statement, Jun 8, 7:16 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT FRI JUN 8 2012

MEZ007>009-012>014-NHZ001>006-090015-
CENTRAL SOMERSET-NORTHERN CARROLL-NORTHERN COOS-NORTHERN
FRANKLIN-NORTHERN GRAFTON-NORTHERN OXFORD-SOUTHERN CARROLL-SOUTHERN
COOS-SOUTHERN FRANKLIN-SOUTHERN GRAFTON-SOUTHERN OXFORD-SOUTHERN
SOMERSET-
716 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY...CARROLL COUNTY...GRAFTON COUNTY AND FRANKLIN
COUNTY THROUGH 815 PM EDT...

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF BRASSUA TO 4 MILES SOUTHWEST OF OQUOSSOC TO 6
MILES NORTHWEST OF PIERMONT...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF JACKMAN TO 9 MILES SOUTHWEST OF RANGELEY TO 12 MILES
SOUTHWEST OF WOODSVILLE...MOVING EAST AT 30 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MOLLIDGEWOCK
STATE PARK...LAKE UMBAGOG NATIONAL WILDLIFE REFUGE...FOREST LAKE
STATE PARK...DALTON...GILMAN...TIM POND...OQUOSSOC...LONG POND...
EUSTIS AND WOODSVILLE THROUGH 815 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4409 7205 4419 7207 4494 7093 4569 7002
      4562 6970 4552 6977 4511 6965 4475 7008
      4371 7179 4388 7219

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:45 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford, York45 min
Jun 8, 9:37 PM EDTSpecial Weather StatementGYXYork38 min
Jun 8, 8:42 PM EDTSpecial Weather StatementGYXBelknap, Grafton63 min
Jun 8, 8:58 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack, Strafford, Sullivan62 min

Nearby

Severe Thunderstorm Warnings in Maine, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.